Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does anyone else's baby have issue's with.............

Does anyone else's baby have issue's with Antibiotic's after taking them. Such as a rash on their bottom's?

Answer Question
 
Ganmaof3

Asked by Ganmaof3 at 12:26 PM on Jan. 11, 2009 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (6)
  • My 4 1/2 year old son always had a diaper rash from Omnicef. It's not necessarily an allergic reaction but it is a sensitivity so we just try to avoid it.

    My 2 1/2 year old daughter is allergic to Zithromax and Amoxicillan. She had a full body rash and hives.
    ReneeK3

    Answer by ReneeK3 at 12:32 PM on Jan. 11, 2009

  • Yes, antibiotics can cause diarrhea. Baking soda will help cut the acid from the feces hitting the bum. Put some in the bath or even sprinkle some on the bum when you change the diaper.
    To keep it from happening, use a barrier like desitin to protect the skin and help it heal. Diaper rashes like this move from just a little red rash to bleeding really quick.
    MomShawn70

    Answer by MomShawn70 at 12:33 PM on Jan. 11, 2009

  • I said, diarrhea. I also meant that antibiotics mess with the flora in the gut, basically by killing them off and it does make the stool more acid and burning to the skin.
    MomShawn70

    Answer by MomShawn70 at 12:35 PM on Jan. 11, 2009

  • Put some cornstarch in his diaper, it will absorb the diarrhea and not let it contact the bottom. At every diaper change put on A&D ointment too as a preventative measure. Good luck
    shanny35

    Answer by shanny35 at 1:53 PM on Jan. 11, 2009

  • When my son was on a stronger antibiotic, the dr told us to make we change right away any poops. The meds make the stool more acidic and can cause a bad rash.
    michiganmommy11

    Answer by michiganmommy11 at 3:31 PM on Jan. 11, 2009

  • I'm changeing her after every Poo and Pee.....
    I never let her go more then 1 x in a diaper. So we go through alot.....
    She's finally clearing up........
    Thanks for ALL your help with this....
    Ganmaof3

    Answer by Ganmaof3 at 12:58 PM on Jan. 12, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.